Alert archive / Oregon / Wind Advisories in 2015
Wind Advisory 29, NWS Pendleton, OR
NWS Pendleton, OR issued this wind advisory at Nov 6, 2015, 7:34 PM PST for Union County, Oregon. It took effect at Nov 7, 2015, 2:00 AM PST. It was in force for 26 hr.
The area
The counties it named.
The facts
- Issued
- Nov 6, 2015, 7:34 PM PST (03:34 UTC)
- In effect from
- Nov 7, 2015, 2:00 AM PST
- Expired
- Nov 8, 2015, 4:00 AM PST
- In force
- 26 hr
- Issued by
- NWS Pendleton, OR
County Union County, OR
The radar
The Pendleton radar (KPDT), 78 km from the middle of the area, began a volume at 03:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Boise Airport, ID (KBOI), launched 00:00Z, 3.6 hours before the alert went out and 241 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1646 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 28 m²/s²
- 0-3 km storm-relative helicity
- 116 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
722 WWUS76 KPDT 070334 NPWPDT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 734 PM PST FRI NOV 6 2015 ...VERY WINDY ACROSS THE SOUTHERN GRANDE RONDE VALLEY SATURDAY... A STORM SYSTEM WILL APPROACH THE PACIFIC NORTHWEST EARLY SATURDAY MORNING...THEN MOVE ONSHORE DURING THE DAY SATURDAY. THIS SYSTEM WILL CAUSE THE PRESSURE GRADIENTS ACROSS THE GRANDE RONDE VALLEY TO TIGHTEN OVERNIGHT INTO SATURDAY. THESE GRADIENTS WILL CAUSE WINDS TO INCREASE ACROSS THE VALLEY WITH THE STRONGEST WINDS OVER THE SOUTH END OF THE VALLEY. ORZ049-071300- /O.NEW.KPDT.WI.Y.0029.151107T1000Z-151108T0300Z/ GRANDE RONDE VALLEY- INCLUDING THE CITIES OF...COVE...ELGIN...LA GRANDE 734 PM PST FRI NOV 6 2015 ...WIND ADVISORY FOR THE SOUTHERN GRANDE RONDE VALLEY IN EFFECT FROM 2 AM TO 7 PM PST SATURDAY... THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A WIND ADVISORY FOR THE SOUTHERN GRANDE RONDE VALLEY...WHICH IS IN EFFECT FROM 2 AM TO 7 PM PST SATURDAY. * WINDS...SOUTH AT 30 TO 40 MPH WITH GUSTS OF 40 TO 50 MPH OVER THE SOUTH END OF THE VALLEY. ELSEWHERE WINDS WILL BE SOUTH 15 TO 30 MPH WITH GUSTS OF 25 TO 35 MPH. * TIMING...WINDS WILL INCREASE DURING THE EARLY MORNING HOURS AND SHOULD BE STRONGEST FROM AROUND DAYBREAK THROUGH THE AFTERNOON. * IMPACTS...STRONG WINDS WILL MAKE TRAVEL IN AND NEAR LADD AND PYLES CANYONS DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. ALSO...LOOSE OBJECTS MAY BECOME AIRBORNE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
4 follow-up statements
859 WWUS76 KPDT 071106 NPWPDT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 306 AM PST SAT NOV 7 2015 ...VERY WINDY ACROSS THE SOUTHERN GRANDE RONDE VALLEY TODAY... A STORM SYSTEM WILL APPROACH THE PACIFIC NORTHWEST THIS MORNING THEN MOVE ONSHORE DURING THE DAY. THIS SYSTEM WILL CAUSE THE PRESSURE GRADIENTS ACROSS THE GRANDE RONDE VALLEY TO INCREASE. THESE GRADIENTS WILL CAUSE SOUTH WINDS TO INCREASE WITH THE STRONGEST WINDS OVER THE SOUTH END OF THE VALLEY. ORZ049-072000- /O.CON.KPDT.WI.Y.0029.000000T0000Z-151108T0300Z/ GRANDE RONDE VALLEY- INCLUDING THE CITIES OF...COVE...ELGIN...LA GRANDE 306 AM PST SAT NOV 7 2015 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING... * WINDS...SOUTH AT 30 TO 40 MPH WITH GUSTS OF 40 TO 50 MPH OVER THE SOUTH END OF THE VALLEY. ELSEWHERE WINDS WILL BE SOUTH 15 TO 30 MPH WITH GUSTS OF 25 TO 35 MPH. * TIMING...WINDS WILL INCREASE DURING THE MORNING HOURS AND SHOULD BE STRONGEST FROM LATE MORNING THROUGH THE AFTERNOON. * IMPACTS...STRONG WINDS WILL MAKE TRAVEL IN AND NEAR LADD AND PYLES CANYONS DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. ALSO...LOOSE OBJECTS MAY BECOME AIRBORNE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
382 WWUS76 KPDT 071716 NPWPDT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 916 AM PST SAT NOV 7 2015 ...VERY WINDY ACROSS THE SOUTHERN GRANDE RONDE VALLEY TODAY... A STORM SYSTEM MOVING INTO THE PACIFIC NORTHWEST WAS TIGHTENING PRESSURE GRADIENTS CREATING WINDY CONDITIONS ACROSS THE GRANDE RONDE VALLEY. THE STRONGEST WINDS ARE EXPECTED OVER THE SOUTH END OF THE VALLEY. ORZ049-080300- /O.CON.KPDT.WI.Y.0029.000000T0000Z-151108T0300Z/ GRANDE RONDE VALLEY- INCLUDING THE CITIES OF...COVE...ELGIN...LA GRANDE 916 AM PST SAT NOV 7 2015 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING... * WINDS...SOUTH WINDS AT 30 TO 40 MPH WITH GUSTS OF 40 TO 50 MPH OVER THE SOUTH END OF THE VALLEY. ELSEWHERE WINDS WILL BE SOUTH 15 TO 30 MPH WITH GUSTS OF 25 TO 35 MPH. * TIMING...WINDS WILL CONTINUE AND SHOULD BE THE STRONGEST FROM LATE MORNING THROUGH THE AFTERNOON. * IMPACTS...WINDY CONDITIONS WILL MAKE TRAVEL IN AND NEAR LADD AND PYLES CANYONS DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES TRAVELING ALONG INTERSTATE 84. ALSO...LOOSE OBJECTS MAY BECOME AIRBORNE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ VP
333 WWUS76 KPDT 080235 NPWPDT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 635 PM PST SAT NOV 7 2015 ...VERY WINDY ACROSS THE SOUTHERN GRANDE RONDE VALLEY THROUGH TONIGHT... A STORM SYSTEM WILL CONTINUE TO MOVE INTO THE PACIFIC NORTHWEST TONIGHT. THIS SYSTEM WILL KEEP PRESSURE GRADIENTS TIGHT ACROSS THE GRANDE RONDE VALLEY. THUS CONDITIONS WILL REMAIN WINDY ACROSS THE VALLEY...WITH THE STRONGEST WINDS BEING OVER THE SOUTH END OF THE VALLEY. ORZ049-081200- /O.EXT.KPDT.WI.Y.0029.000000T0000Z-151108T1200Z/ GRANDE RONDE VALLEY- INCLUDING THE CITIES OF...COVE...ELGIN...LA GRANDE 635 PM PST SAT NOV 7 2015 ...WIND ADVISORY FOR THE SOUTHERN GRANDE RONDE VALLEY NOW IN EFFECT UNTIL 4 AM PST SUNDAY... * WINDS...SOUTH WINDS AT 30 TO 40 MPH WITH GUSTS OF 40 TO 50 MPH OVER THE SOUTH END OF THE VALLEY. ELSEWHERE WINDS WILL BE SOUTH 15 TO 30 MPH WITH GUSTS OF 20 TO 35 MPH. * TIMING...STRONGEST WINDS WILL CONTINUE THROUGH THE EVENING INTO THE EARLY HOURS OF SUNDAY. WINDS WILL GRADUALLY DECREASE MID AND LATE MORNING SUNDAY. * IMPACTS...WINDY CONDITIONS WILL MAKE TRAVEL IN AND NEAR LADD AND PYLES CANYONS DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES TRAVELING ALONG INTERSTATE 84. ALSO...LOOSE OBJECTS MAY BECOME AIRBORNE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
911 WWUS76 KPDT 081142 NPWPDT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 342 AM PST SUN NOV 8 2015 DEFAULT OVERVIEW SECTION ORZ049-081245- /O.EXP.KPDT.WI.Y.0029.000000T0000Z-151108T1200Z/ GRANDE RONDE VALLEY- INCLUDING THE CITIES OF...COVE...ELGIN...LA GRANDE 342 AM PST SUN NOV 8 2015 ...WIND ADVISORY WILL EXPIRE AT 4 AM PST EARLY THIS MORNING... PRESSURE GRADIENTS HAVE WEAKENED AND WINDS HAVE DECREASED TO BELOW ADVISORY CRITERIA. AS A RESULT THE WIND ADVISORY WILL BE ALLOWED TO EXPIRE AT 4 AM PST. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pendleton, OR wrote its last area forecast discussion before this wind advisory went out at Nov 6, 3:57 PM PST, 3 hours 37 minutes earlier.
Area forecast discussion, Nov 6, 3:57 PM PST, 3 hours 37 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE PENDLETON OR 357 PM PST FRI NOV 6 2015 UPDATED AVIATION DISCUSSION .SHORT TERM...TONIGHT THROUGH SUNDAY NIGHT. A WEAK DISTURBANCE WILL BRUSH OUR NORTHERN SECTIONS OF THE CWA AND A FEW SHOWERS ARE POSSIBLE ALONG OUR EAST SLOPES OF THE WA CASCADES OVERNIGHT. IN ADDITION SOME PATCHY FOG IS POSSIBLE OVER THE LOWER COLUMBIA BASIN. MEANWHILE A STORM SYSTEM WILL TAKE AIM ON THE TWO STATE AREA AND BRING INCREASING CLOUDS AND SHOWERS TO THE REGION SATURDAY. THE CLOUDS/SHOWERS ARE EXPECTED TO DEVELOP ALONG THE WA/OR CASCADES SATURDAY AFTN BEFORE SPREADING EAST INTO THE REMAINDER OF OUR AREA LATE SATURDAY AFTN/EVE. THE SHOWERS WILL INCREASE IN COVERAGE AND INTENSITY SATURDAY NIGHT AND SNOW LEVELS ARE EXPECTED TO REMAIN AROUND 5K FEET. THE SHOWERS ARE FORECAST TO DECREASE OVER OUR WESTERN CWA SUNDAY. HOWEVER SHOWERS ARE EXPECTED TO PERSIST WITH THE BEST CHANCES IN THE MOUNTAINS. AS THE STORM SYSTEM SLOWLY MOVES EAST SUNDAY NIGHT...DRIER AIR SHOULD MOVE INTO SOME PORTIONS OF THE AREA THAT INCLUDES THE YAKIMA VALLEY AND LOWER COLUMBIA BASIN. .LONG TERM...MONDAY THROUGH FRIDAY...AN UNSETTLED WEATHER PATTERN WILL BE OVER THE AREA THROUGH THE LONG TERM PERIOD. AN UPPER LEVEL TROUGH WILL CROSS THE AREA MONDAY STRETCHING SOUTHWARD AS IT DOES AND WILL EXIT TO THE EAST MONDAY NIGHT. THIS WILL GIVE MOST OF THE AREA A CHANCE OF RAIN WITH A CHANCE OF SNOW ABOVE 3500 FEET ON MONDAY. AS THE SYSTEM IS SOUTH OF US THERE WILL BE A SLIGHT CHANCE IN THE COLUMBIA BASIN. MONDAY NIGHT THE LOWER ELEVATIONS WILL DRY OUT AND THERE WILL CONTINUE TO BE A SLIGHT CHANCE OF RAIN AND SNOW SHOWERS MAINLY IN THE MOUNTAINS. TUESDAY AND TUESDAY NIGHT WILL SEE A TRANSITORY RIDGE OVER THE AREA FOR FAIR AND DRY WEATHER. WEDNESDAY AND WEDNESDAY NIGHT A COLD FRONT WILL CROSS THE AREA WITH A CHANCE OF RAIN AND SNOW IN THE MOUNTAINS AND A SLIGHT CHANCE OF RAIN IN THE LOWER ELEVATIONS. SNOW LEVELS WILL BE AROUND 4000 FEET. THE FRONT WILL ALSO BRING BREEZY TO WINDY CONDITIONS WEDNESDAY AFTERNOON AND EVENING. THURSDAY WILL BE A BREAK BETWEEN SYSTEMS WITH A SLIGHT CHANCE OF LINGERING SHOWERS IN THE MOUNTAINS AND BREEZY WINDS IN THE COLUMBIA BASIN IN THE AFTERNOON. ANOTHER STRONG FRONT WILL START CROSSING THE CASCADES LATE THURSDAY NIGHT WITH A SLIGHT CHANCE OF SHOWERS REACHING AS FAR EAST AS YAKIMA, ELLENSBURG AND BEND BY SUNRISE. DURING THE DAY ON FRIDAY THE FRONT WILL CROSS THE AREA WITH A CHANCE OF RAIN AND MOUNTAIN SNOW. THIS SYSTEM WILL BE WARMER. SNOW LEVELS WILL BE 3000-4000 FEET INITIALLY THEN RISE TO 5000-5500 FEET DURING THE DAY. EARLY SIGNS ARE THAT THIS SYSTEM WILL BRING WINDY CONDITIONS TO THE AREA ON FRIDAY. TEMPERATURES MONDAY AND TUESDAY WILL BE IN THE UPPER 40S AND LOWER 50S WITH MAINLY LOWER TO MID 40S IN THE MOUNTAINS. WEDNESDAY WILL SEE TEMPERATURES RISE 3-4 DEGREES DUE TO WARM AIR AHEAD OF THE FRONT THEN COOL BACK DOWN 3-4 DEGREES ON THURSDAY. THIS WILL REPEAT AHEAD OF THE FRONT ON FRIDAY AS TEMPERATURES WILL WARM BACK TO THE LOWER TO MID 50S WITH 40S IN THE MOUNTAINS. PERRY && .AVIATION...00Z TAFS...VFR CONDITIONS WILL BE PREVALENT THROUGH 00Z SATURDAY AFTERNOON. SCT TO BROKEN CLOUDS ABOVE 8000 FEET AGL WILL CONTINUE THROUGH TOMORROW MORNING. CANNOT RULE OUT FOG AT KPSC AND KYKM AND PERHAPS LOW STRATUS AT KDLS FROM 11Z-17Z TOMORROW MORNING BUT PROBABILITY IS LOW SO DID NOT INCLUDE IT IN THE TAFS. AFTER 18Z CLOUDS IN ADVANCE OF THE NEXT SYSTEM WILL BEGIN MOVING INTO THE AREA WITH SCATTERED TO BROKEN SKIES ABOVE 12K FEET. AFTER 20Z, KYKM, KDLS, KRDM AND KBDN WILL HAVE BROKEN TO OVERCAST SKIES AT 5K-8K FEET. EXPECT SHOWERS WILL HOLD OFF UNTIL AFTER 00Z FOR ALL SITES. WINDS WILL REMAIN BELOW 12 KTS FOR THE NEXT 24 HOURS. PERRY && .PRELIMINARY POINT TEMPS/POPS... PDT 39 57 42 54 / 10 10 60 50 ALW 41 58 44 55 / 10 10 60 50 PSC 38 58 44 57 / 10 10 60 50 YKM 36 57 37 57 / 10 20 60 30 HRI 38 59 43 57 / 10 10 60 40 ELN 36 51 36 52 / 20 30 70 40 RDM 30 57 35 50 / 0 20 70 60 LGD 36 52 40 50 / 10 0 50 60 GCD 29 56 36 49 / 0 0 60 60 DLS 41 59 44 57 / 10 30 80 60 && .PDT WATCHES/WARNINGS/ADVISORIES... OR...NONE. WA...NONE. && FOR ADDITIONAL WEATHER INFORMATION, CHECK OUR WEB SITE AT... WWW.WEATHER.GOV/PENDLETON 97/83/83
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.